MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number IBALANCE TKA TIBIAL TRAY SIZE 3
Health Effect - Clinical Code Pain (1994)
Date of Event 09/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The catalog number, ar-503-tttd and lot number 1191337 associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.
 
Event or Problem Description
It was reported that the patient had a bi-lateral tka procedure (b)(6) 2014 during which time the patella was not resurfaced.On (b)(6) 2019 the patient underwent a revision left tka by the same surgeon.The revision was done because the patient x-rays were reported to show tibial subsidence causing chronic pain.The revision was completed by using another manufacturer's product.The following are the arthrex products which were originally implanted during the 2014 procedure.Each of these products were explanted on (b)(6) 2019: ar-503-tttd tibial tray implant (lot 1191337), ar-503-psle femoral implant (lot 108761324), ar-503-bd12 bearing implant (lot 113601234).
 
Additional Manufacturer Narrative
The evaluation revealed the returned device's critical mating feature (top surface that mates with the poly bearing) are within specifications.The marks observed on the surface were most likely caused by the extraction of the implant.The damage to the bottom surface was likely caused by the removal process and subsequent handling.The catalog number, ar-503-tttd and lot number 1191337 associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9141203
Report Number1220246-2019-01333
Device Sequence Number1840411
Product Code JWH
UDI-Device Identifier00888867106710
UDI-Public00888867106710
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberIBALANCE TKA TIBIAL TRAY SIZE 3
Device Catalogue NumberAR-503-TTTD
Device Lot Number1191337
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R.
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-503-BD12 BEARING IMPLANT LOT 113601234.; AR-503-PSLE FEMORAL IMPLANT LOT 108761324.
Outcome Attributed to Adverse Event Other;
Patient Age88 YR